Automorphism groups of hyperelliptic Riemann surfaces



Downloads per month over past year

Bujalance, E. and Etayo Gordejuela, J. Javier (1987) Automorphism groups of hyperelliptic Riemann surfaces. Kodai Mathematical Journal, 10 (2). pp. 174-181. ISSN 0386-5991

[thumbnail of Etayo04.pdf] PDF
Restringido a Repository staff only


Official URL:


If G is a group of automorphisms of a hyperelliptic Riemann surface of genus g represented as D/$\Gamma$ where D is the hyperbolic plane and $\Gamma$ a Fuchsian group, then $G\cong \Gamma '/\Gamma$ where $\Gamma$ ' is also a Fuchsian group. Furthermore G contains a central subgroup $G\sb 1$ of order 2 and if $\Gamma\sb 1$ is the corresponding subgroup of $\Gamma$ ', then $G/G\sb 1$ is a group of automorphisms of the sphere $D/\Gamma\sb 1$. Using this and structure theorem for Fuchsian groups the authors determine all surfaces of genus $g>3$ admitting groups G with $o(G)>8(g-1)$. There are two infinite families both corresponding to $\Gamma$ ' being the triangle group (2,4,m) and six other groups.

Item Type:Article
Uncontrolled Keywords:Classification theory of Riemann surfaces; Coverings, fundamental group; Special curves and curves of low genus
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:15765
Deposited On:26 Jun 2012 10:34
Last Modified:07 Aug 2018 07:23

Origin of downloads

Repository Staff Only: item control page